Alert archive / Minnesota / Frost Advisories in 2016
Frost Advisory 6, NWS Grand Forks, ND
NWS Grand Forks, ND issued this frost advisory at Oct 6, 2016, 3:00 PM CDT for 18 counties in Minnesota; Cass County, Richland County, Traill County, North Dakota. It took effect at Oct 7, 2016, 12:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2016, 3:00 PM CDT (20:00 UTC)
- In effect from
- Oct 7, 2016, 12:00 AM CDT
- Expired
- Oct 7, 2016, 10:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Grand Forks, ND
All 21 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Cass County, ND, Richland County, ND, Traill County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 99 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.0 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
585 WWUS73 KFGF 062000 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 300 PM CDT THU OCT 6 2016 NDZ006>008-014>016-024-026>029-038-049-052-054-071500- /O.NEW.KFGF.FZ.W.0003.161007T0500Z-161007T1500Z/ TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY- NELSON-GRAND FORKS-GRIGGS-STEELE-BARNES-RANSOM-SARGENT- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...CAVALIER...WALHALLA... DRAYTON...PEMBINA...NECHE...ST. THOMAS...FORT TOTTEN...MADDOCK... LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON...PARK RIVER... NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA...GRAND FORKS... COOPERSTOWN...FINLEY...HOPE...VALLEY CITY...LISBON...ENDERLIN... GWINNER...MILNOR...FORMAN...RUTLAND...EDINBURG...ADAMS...LANKIN 300 PM CDT THU OCT 6 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT FRIDAY. * TEMPERATURES...IN THE UPPER 20S TO LOW 30S. * TIMING...LATE TONIGHT INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ001>009-013>017-022>024-027>032-040-NDZ030-039-053-071500- /O.NEW.KFGF.FR.Y.0006.161007T0500Z-161007T1500Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TRAILL-CASS-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...ROSEAU...WARROAD...GREENBUSH...BAUDETTE...WARREN... STEPHEN...ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...RED LAKE... REDBY...PONEMAH...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI... MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...PERHAM...NEW YORK MILLS...PARKERS PRAIRIE... HENNING...BATTLE LAKE...WADENA...MENAHGA...ELBOW LAKE...HOFFMAN... ASHBY...HERMAN...BARRETT...MAYVILLE...HILLSBORO...HATTON... PORTLAND...FARGO...WAHPETON 300 PM CDT THU OCT 6 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT FRIDAY. * TEMPERATURES...FROM 33 TO 36 DEGREES. * TIMING...LATE TONIGHT INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KNUTSVIG
2 follow-up statements
679 WWUS73 KFGF 070300 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1000 PM CDT THU OCT 6 2016 NDZ006>008-014>016-024-026>029-038-049-052-054-071500- /O.CON.KFGF.FZ.W.0003.161007T0500Z-161007T1500Z/ TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY- NELSON-GRAND FORKS-GRIGGS-STEELE-BARNES-RANSOM-SARGENT- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...CAVALIER...WALHALLA... DRAYTON...PEMBINA...NECHE...ST. THOMAS...FORT TOTTEN...MADDOCK... LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON...PARK RIVER... NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA...GRAND FORKS... COOPERSTOWN...FINLEY...HOPE...VALLEY CITY...LISBON...ENDERLIN... GWINNER...MILNOR...FORMAN...RUTLAND...EDINBURG...ADAMS...LANKIN 1000 PM CDT THU OCT 6 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT FRIDAY... * TEMPERATURES...EARLY MORNING TEMPERATURES 29 TO 31 DEGREES. * TIMING...LATE TONIGHT INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ001>009-013>017-022>024-027>032-040-NDZ030-039-053-071500- /O.CON.KFGF.FR.Y.0006.161007T0500Z-161007T1500Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TRAILL-CASS-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...ROSEAU...WARROAD...GREENBUSH...BAUDETTE...WARREN... STEPHEN...ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...RED LAKE... REDBY...PONEMAH...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI... MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...PERHAM...NEW YORK MILLS...PARKERS PRAIRIE... HENNING...BATTLE LAKE...WADENA...MENAHGA...ELBOW LAKE...HOFFMAN... ASHBY...HERMAN...BARRETT...MAYVILLE...HILLSBORO...HATTON... PORTLAND...FARGO...WAHPETON 1000 PM CDT THU OCT 6 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT FRIDAY... * TEMPERATURES...EARLY MORNING TEMPERATURES 32 TO 36 DEGREES. * TIMING...LATE TONIGHT INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
174 WWUS73 KFGF 071146 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 646 AM CDT FRI OCT 7 2016 NDZ006>008-014>016-024-026>029-038-049-052-054-071500- /O.CON.KFGF.FZ.W.0003.000000T0000Z-161007T1500Z/ TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY- NELSON-GRAND FORKS-GRIGGS-STEELE-BARNES-RANSOM-SARGENT- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...CAVALIER...WALHALLA... DRAYTON...PEMBINA...NECHE...ST. THOMAS...FORT TOTTEN...MADDOCK... LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON...PARK RIVER... NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA...GRAND FORKS... COOPERSTOWN...FINLEY...HOPE...VALLEY CITY...LISBON...ENDERLIN... GWINNER...MILNOR...FORMAN...RUTLAND...EDINBURG...ADAMS...LANKIN 646 AM CDT FRI OCT 7 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * TEMPERATURES...EARLY MORNING TEMPERATURES LOW TO MID 30S. * TIMING...THROUGH THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ001>009-013>017-022>024-027>032-040-NDZ030-039-053-071500- /O.CON.KFGF.FR.Y.0006.000000T0000Z-161007T1500Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TRAILL-CASS-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...ROSEAU...WARROAD...GREENBUSH...BAUDETTE...WARREN... STEPHEN...ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...RED LAKE... REDBY...PONEMAH...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI... MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...PERHAM...NEW YORK MILLS...PARKERS PRAIRIE... HENNING...BATTLE LAKE...WADENA...MENAHGA...ELBOW LAKE...HOFFMAN... ASHBY...HERMAN...BARRETT...MAYVILLE...HILLSBORO...HATTON... PORTLAND...FARGO...WAHPETON 646 AM CDT FRI OCT 7 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * TEMPERATURES...EARLY MORNING TEMPERATURES 32 TO 36 DEGREES. * TIMING...LATE TONIGHT INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at Oct 6, 12:30 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Oct 6, 12:30 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1230 PM CDT Thu Oct 6 2016 .UPDATE... Issued at 1230 PM CDT Thu Oct 6 2016 Made adjustments to cloud cover based on latest trends. Otherwise, no major changes with this update. UPDATE Issued at 956 AM CDT Thu Oct 6 2016 Forecast looks on track at this time. Did tweak clouds and precip in the southeast for today and this evening. It still looks like precipitation associated with a short wave and frontogenesis band will brush the southeast...likely bringing light precip amounts. Some brief snow possible. Will reassess when new models are in. UPDATE Issued at 616 AM CDT Thu Oct 6 2016 Temps this morning in the mid to upper 30s with winds still gusting across the northern portions of the FA. Forecast on track with minor tweaks for clearer skies. && .SHORT TERM...(Today and tonight) Issued at 334 AM CDT Thu Oct 6 2016 Weather impacts for today will be winds, temps and late day into the overnight precip potential in the southeast and northern areas. Winds remain high this morning with gusts 20 to 30 kts across the northern half of the FA as pressure gradient remains tighter than the southern half of the FA. Will continue to see breezy winds today, albeit significantly weaker than yesterday so no headlines needed, and some sun especially across the southern half of the FA with temps around 50 and a bit cooler in the DVL BSN with thicker clouds. Tonight two areas of precip to impact the FA. First by evening a short wave will lift into the central plains with its northern fringe of precip expected to reach into the far southern valley and eastern areas. Rain showers may begin to mix with some snow toward morning in the Bemidji or Park Rapids areas as a result of a cooling column. Would not be surprised if the higher elevations of Itasca Park or the Height of Land areas near Park Rapids to saw a dusting of snow. The other area of concern for overnight will be along the International Border as vort lobe swings around the upper low. This vort lobe will bring rain and or snow shower chances to northern portions of the DVL BSN and northern valley in the early morning hours. .LONG TERM...(Friday through Wednesday) Issued at 334 AM CDT Thu Oct 6 2016 By Friday the coldest push of 850mb temps rotate around the upper low along with vort lobe at 500mb. A cloudy and cold day with max temps held in check by daytime blyr cold advection will struggle into the mid 40s to near 50 in the south. Scattered showers with possibly rain snow mix in the morning across the northern Valley and into NW MN as the upper support rotates past. Overnight winds decouple and given the temp profile our first widespread freeze looks possible, depending on clouds Saturday morning. Saturday afternoon will see temps rebound some beginning a moderation that continues into the next week. Still looking at a relatively quiet Sunday through Wednesday period, with near zonal flow aloft. There may be a few chances for pcpn, but overall nothing that looks very impressive at this point. Sunday looks like a mild day, with breezy south winds. This is followed by a cold front passage Sunday night into Monday. Monday should still be on the milder side, especially across the southern half of the FA, prior to the cold frontal passage. Most models show a dry frontal passage, or if they have anything it would be along the Canadian border. Highs looker cooler behind the front for both Tuesday and Wednesday. Models try to squeeze out some light pcpn late Monday night into Tuesday as sfc high pressure builds in, but again amounts would be light. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1230 PM CDT Thu Oct 6 2016 Cigs have lifted above MVFR at all TAF sites today. Main concerns will be low cigs returning late tonight as well as chance for snow at BJI. The probability is high for MVFR cigs returning late tonight/early tomorrow morning from the north. However, a band of rain/snow is expected across northern MN tonight. The northern edge of this band may clip BJI. The rain would likely change to snow around midnight or shortly thereafter...if the precip makes it that far north. Likelihood is low enough to leave out of TAF at this time. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...Knutsvig SHORT TERM...JK LONG TERM...Godon/JK AVIATION...Knutsvig
Hazardous weather outlook, Oct 6, 6:15 AM CDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 615 AM CDT THU OCT 6 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-071115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 615 AM CDT THU OCT 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS ARE POSSIBLE OVERNIGHT WITH A MIX OF RAIN AND OR SNOW ACROSS INTERNATIONAL BORDER AREAS AND ALONG A SECONDARY AXIS ACROSS EASTERN OTTER TAIL INTO WADENA...HUBBARD AND BELTRAMI COUNTIES AS A BAND OF RAIN LIFTS NORTHEAST THIS EVENING FROM SOUTH DAKOTA. RAIN MAY MIX OR CHANGE OVER TO ALL SNOW WITH MINOR ACCUMULATIONS OF LESS THAN AN INCH BEFORE SUNRISE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FREEZING TEMPERATURES ARE POSSIBLE BOTH FRIDAY MORNING AND AGAIN ON SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 3:00 PM CDT | Freeze Warning | FGF | Barnes, Benson, Cavalier, Eddy, Grand Forks, Griggs and 8 more | 19 hr |
Nearby
Frost Advisories in Minnesota, 2016Frost Advisories in North Dakota, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.